Crohn's Disease Forum » Extra Intestinal Manifestations » Crazy itchy feet and hands!


11-25-2013, 09:56 PM   #1
blackli
 
Join Date: Nov 2013
Location: Burlington Ontario

My Support Groups:
Crazy itchy feet and hands!

Hi all, I'm new to this site, but not new to Crohns. Have enjoyed several great years of remission (thanks to Methotrexate), but last 2 years had a few flares with quick recovery. This year a few new fun things have cropped up for me, erythema nodules on my shins and now for the second time this year, uncontrollable itchy hands and feet! First time was while on a vacation in Cuba, family doc chalked it up to an allergy from eating too much seafood. I am coming off prednisone now after a flare last month, and the crazy itching started up last week. Thankfully its controllable with Benadryl every 4-6 hours, but now I need naps all the time, which is actually kind of nice, after the predisone insomnia of the last 6 weeks! So my internet research has now told me this itching may be Crohns related, I should have known!
Anyone else experienced it? No rash or visible marks, just a deep itch coming from the inside. Running very hot water on them every hour or so was the only way I could manage while away as I had no Benadryl. This time Benadryl is helping but I don't want to take it so much. Have a GI apt tomorrow am.....
11-25-2013, 11:29 PM   #2
PsychoJane
Moderator
 
PsychoJane's Avatar
 
Join Date: Mar 2011
Location: Quebec

My Support Groups:
∑ Stoma
Hi Lisa,
Tell me, how long have you been on methotrexate for? Just make sure to discuss that itching issue with you GI tomorrow. I am assuming that it will ring him the same bell it does for me, which is a potential link of hepatoxicity (yep, mtx can sometime be harsh on the liver). In theory, you would also have anomalies of your LFT (ALT (would be raised), AST, albumine level, these kind of test) but sometimes, it does not show up and itchy hand and feet can be signaling that something is wrong on that aspect.

I know I've read quite a bit before I took it two years ago and I came across some paper that were suggesting that patient that would use it for psoriasis and RA where requested to have liver biopsies at some point to make sure that the liver was in proper order. This was when the medication was used long-term (somewhere above 1,5g of mtx (roughly after 2 years for a 15mg/wk regimen, sooner or later according to the specific dosage)). I don't think they do that regularly unless you have condition that suggests that you would be prone to liver disease or so.

I hope I am not scaring you here. It is just to give you certain information that allows you to speak to your GI accordingly. I'm sharing what I would have been asking if I had been in your situation. If he says there is no chance that this is what is happening to you then you will just be glad and happy it isn't and the other way around is also through. If ever your liver was getting tired of the medication then it is better to know it and the condition is generally reversible too.
__________________
Diagnosed UC 1999 then refractory CD.
Past Meds: Prednisone, asacol, cyclosporine, cyclophosphamide, mp6, Humira

Currently taking: Omega-3, D-3, med-free for the time being.
~~Oh! n sorry if what I write seems strange at times, English is not my main language!~~

You'd like to chat and feel facebook would ease this point,
send me a private message and i'll do so =)
11-25-2013, 11:41 PM   #3
HannahR
Senior Member
 
HannahR's Avatar
 
Join Date: Apr 2013
I have experienced itching before and there was no redness whatsoever! It may be a reaction you have to some foods that are sensitive to you digestive system because of the compromisation of crohn's. I do notice that if I eat something that is going to be hard on my stomach, but something I am in no way allergic to I will get itching a couple hours after. To test this theory eat something that you know you can eat but don't eat alot of, like indulgence foods.

Such as gluten free pizza or something fried

We all know what these are to us lol. Then keep track of what you feel a couple hours afterwards. It is your body telling you that you shouldn't really be eating these. I hope this helps!
__________________
Diagnosed
2006-Crohn's
Medication
Waiting to be put on Remicade
Update
Tested positive for MAP!
Failed first try of Anti-Map going to try again with Remicade/Anti-map cocktail
11-26-2013, 07:28 AM   #4
blackli
 
Join Date: Nov 2013
Location: Burlington Ontario

My Support Groups:
Thanks ladies - I did read about liver issues, but am not currently on Methotrexate, just tapering off prednisone (down to 10mg now!). Haven't been on Metho for over a year. Will definitely discuss this am though with GI and repost with her thoughts. I was previously on Metho for approx. 2 years, but that was about 6 years ago.
11-26-2013, 09:13 PM   #5
blackli
 
Join Date: Nov 2013
Location: Burlington Ontario

My Support Groups:
So my GI hadn't heard of itchy feet and hands as a Crohns thing but wasn't surprised as I've had several new things crop up this year. Gonna treat as
an allergy for now, but starting back on methotrexate today, as I've had 2 flares in last 6 months. Methotrexate has helped me in past to go into remission for several years. I dread it but I dread another flare more.....
11-26-2013, 10:07 PM   #6
VeganOstomy
Senior Member
 
VeganOstomy's Avatar
 
Join Date: Oct 2013
Location: Oshawa, Ontario

My Support Groups:
∑ Stoma
I had that when I was on prednisone. Especially in my feet and legs -I always felt like I had to move them or it would drive me crazy. I remember it as being like bugs under the skin.
__________________
Visit my blog to find out how I live with an ostomy while maintaining a vegan lifestyle. Tips, reviews and food

https://www.veganostomy.ca
https://www.youtube.com/user/Veganostomy/
https://www.facebook.com/Veganostomy
https://www.twitter.com/VeganOstomy

08-01-2018, 02:42 PM   #7
Jhollifield
 
Join Date: Aug 2018
Hi, Iíve recently been diagnosed with Crohnís and amongst the lovely symptoms that brings in itself alone, I am also experiencing continuous itching in my hands and feet. Itís a deep itch like itís from inside and not on the surface... Iím not on any meds yet so it canít be a reaction. Has anyone else experienced this?
Reply

Crohn's Disease Forum » Extra Intestinal Manifestations » Crazy itchy feet and hands!
Thread Tools


All times are GMT -5. The time now is 01:07 PM.
Copyright 2006-2017 Crohnsforum.com